Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 27, 2007, 9:05 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 9:05 PM MDT (03:05 UTC)
- Expired
- May 28, 2007, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3297 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 280308
FFWBOU
COC073-280600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
905 PM MDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL MIDNIGHT MDT
* AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES NORTHWEST OF BOYERO...
OR ABOUT 27 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO.
DOPPLER RADAR ESTIMATES RAINFALL RATES OF UP TO 4 INCHES PER HOUR
FROM THIS STORM. THE RAIN WILL AFFECT SMALL CREEKS BETWEEN HUGO AND
BOYERO AND WILL CAUSE A SIGNIFICANT RISE ON BIG SANDY CREEK.
SUBSTANTIAL RUNOFF WILL ALSO CONTINUE IN AREAS EAST OF HUGO FROM
RAIN THAT FELL DURING THE EARLY EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
3885 10316
$$
GIMMESTAD2 follow-up statements
000
WGUS75 KBOU 280404
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1005 PM MDT SUN MAY 27 2007
COC073-280600-
LINCOLN CO-
1005 PM MDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL LINCOLN COUNTY...
AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN WAS DECREASING OVER EAST CENTRAL LINCOLN COUNTY AS THE
STORM WAS MOVING INTO SOUTHEASTERN LINCOLN AND WESTERN KIT CARSON
COUNTIES.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOYERO.
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN FELL IN A BAND
FROM 5 MILES SOUTH OF ARRIBA TO 5 MILES SOUTHEAST OF HUGO TO 5 MILES
NORTHWEST OF BOYERO. AREAS MOST LIKELY TO HAVE FLOODING ARE CREEKS
ON THE EAST SIDE OF HIGHWAY 40 SOUTHEAST OF HUGO AND ON THE WEST
SIDE OF HIGHWAY 40 CLOSER TO BOYERO. A SIGNIFICANT RISE IS POSSIBLE
ON BIG SANDY CREEK FROM 2R ROAD DOWNSTREAM.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
3885 10316
$$
GIMMESTAD000
WGUS75 KBOU 280555
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1151 PM MDT SUN MAY 27 2007
COC073-280601-
LINCOLN CO-
1151 PM MDT SUN MAY 27 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR EAST
CENTRAL LINCOLN COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE FLASH FLOODING. LIGHT TO MODERATE RAIN CONTINUES
ACROSS EASTERN PORTIONS OF LINCOLN COUNTY...BUT ADDITIONAL RAINFALL
WILL BE UNDER A QUARTER OF AN INCH.
THERE MAY STILL BE SOME MINOR RESIDUAL FLOODING FROM HUGO TO AROUND
BOYERO AND ALONG BIG SANDY CREEK.
LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
3885 10316
$$
ENTREKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:11 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 27, 3:11 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 311 PM MDT SUN MAY 27 2007 .SHORT TERM...SIGNIFICANTLY WARMER AND DRIER AIRMASS EDGES ITS WAY INTO THE STATE. CONVECTION RATHER FEEBLE AT THIS HOUR EXCEPT ACRS THE FAR NERN CORNER OF THE STATE. SFC DWPTS ARE IN THE 30S EXCEPT IN AREAS NR THE NEBR BORDER WHERE SOME LOW 50S DWPTS ADVECTED INTO THE STATE COURTESY OF A WK SELY WIND. COULD STILL SEE A SVR STORM OR TWO EAST AND NORTHEAST OF AKRON DUE TO STG INSTABILITY AND WK SHEAR. WL KEEP SCT POPS IN THIS AREA THIS EVENING WITH ISOLD POPS ELSEWHERE. MEMORIAL DAY LOOKS DRIER AND WARMER AS WEAK WAVE OVR NEW MEXICO MOVES EAST AND IS REPLACED BY HIGH PRESSURE TO OUR SOUTH. UPR TROF OVR PAC NW WILL APPROACH THE AREA IN THE AFTN WHICH WILL CAUSE SWLY FLOW TO INCRS TWD EVENING. NOT WINDY OR DRY ENUF FOR FIRE WX HIGHLIGHTS...BUT A WARM AND SOMEWHAT BREEZY DAY IN THE HIGH COUNTRY NEVERTHELESS. WL INCRS TEMPS INTO THE MID/UPR 80S IN UPCOMING GRIDS...OTWS FEW CHGS NEEDED TO FCST. .LONG TERM...LOW LEVEL MOISTURE AND THETA-E RIDGE WILL REMAIN OVER THE EASTERN PLAINS THROUGH MONDAY EVENING. THIS ALONG WITH A SLIGHT INCREASE IN MID LEVEL WINDS SHOULD PROVIDE A THREAT OF A COUPLE SEVERE STORMS MAINLY IN AREAS ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON. ALSO...WOULD NOT BE SURPRISED TO SEE A FEW STORMS CONTINUING PAST MIDNIGHT ESPECIALLY OVER THE NORTHEAST CORNER WHERE BEST LIFT OCCURS AS SHARP COLD FRONT MOVES IN. TEMPERATURES WILL TURN MUCH COOLER TUESDAY BEHIND MONDAY NIGHTS COLD FRONT. IN FACT...LOOKS LIKE TEMPS WILL STRUGGLE TO WARM INTO THE LOWER TO MID 60S ALONG THE FRONT RANGE WITH STRONG COLD ADVECTION. INSTABILITY LOOKS LIMITED TO THE HIGHER TERRAIN OF THE FOOTHILLS/ PALMER DIVIDE SO WILL MAINTAIN THE IDEA THAT MOST PRECIP IF IT DOES OCCUR WOULD BE SOUTH AND WEST OF DENVER. TEMPERATURES REMAIN QUITE COOL WEDNESDAY WITH ANOTHER POTENTIAL SURGE IN NORTHERLY FLOW. HIGHS SHOULD ONLY REACH THE LOWER 60S AGAIN WITH CONTINUED COLD ADVECTION SO LOWERED MAX TEMPS A FEW MORE DEGREES. CANT RULE OUT A FEW SHOWERS AND STORMS IN/NEAR THE FRONT RANGE AND PALMER DIVIDE AS WELL WITH NORTHERLY FLOW AND WEAK DISTURBANCES ROTATING AROUND THE NORTHERN PLAINS UPPER TROUGH. THE LATTER HALF OF NEXT WEEK SHOULD FEATURE MAINLY DRY WEATHER WITH WARMING TEMPERATURES AS A LARGE BLOCKING RIDGE APPEARS TO BE SETTING UP OVER THE ROCKIES. WILL KEEP THE SLIGHT CHANCE OF AFTERNOON/ EVENING STORMS CONFINED TO THE MOUNTAINS AND FOOTHILLS FOR NOW WITH GENERALLY DRIER AIRMASS. && .AVIATION...THRU 02Z SCT SVR TSTMS WITH LRG HAIL OVR FAR NERN CORNER OF STATE NR NEBR BORDER...OTWS ISOLD TSTMS ACRS RTES. VFR COND XPCTD ACRS ENTIRE STATE WITH MDT WLY FLOW ALF. SELY FLOW NR SFC. THRU 02Z ATMS UNSTBL WITH CLRG SKIES AFT 06Z AS HIGH PRESSURE BLDS INTO FOUR CORNERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BARJENBRUCH
Hazardous weather outlook, May 27, 10:40 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT SUN MAY 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AFTER 1 PM...THEN SPREAD OVER THE EASTERN PLAINS TOWARD LATE AFTERNOON. THERE IS A SLIGHT CHANCE OF A SEVERE STORM IN THE FAR NORTHEAST CORNER OF THE STATE. HAIL UP TO ONE INCH IN DIAMETER AND HEAVY RAIN ARE THE MAIN THREATS FROM THE STORMS. FURTHER WEST...STORMS WILL REMAIN UNDER SEVERE LIMITS DUE TO LIMITED MOISTURE AND WEAK SHEAR ALOFT. BRIEF LIGHT RAIN AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THE MOUNTAIN SHOWERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF HIGHER MOISTURE AND INSTABILITY WILL REMAIN OVER THE NORTHEASTERN PLAINS MEMORIAL DAY. AS A RESULT...ONE OR TWO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON. TEMPERATURES WILL THEN TURN MUCH COOLER TUESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT MONDAY NIGHT. INSTABILITY WILL BE LIMITED TUESDAY AND WEDNESDAY THANKS TO COOLER TEMPERATURES AND LESS MOISTURE...SO NO SEVERE WEATHER IS EXPECTED. A GRADUAL WARMING AND DRYING TREND CAN BE EXPECTED FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM OVER THE FAR NORTHEAST PLAINS OF COLORADO. 046/BARJENBRUCH/KALINA
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:50 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| May 27, 8:38 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| May 27, 9:27 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.